American Journal of Clinical Dermatology

, Volume 11, Issue 1, pp 59–62

Coexistence of Basal Cell Carcinomas and Multiple Sebaceous Gland Hyperplasias in a Cyclosporine (Ciclosporin)-Treated Renal Transplant Recipient

  • Savaş Yayli
  • Hikmet Akyazi
  • Sevgi Bahadir
  • Köksal Alpay
  • Ümit Çobanoğlu
Case Reports Cyclosporine-Induced BCC and Sebaceous Hyperplasia

Abstract

A 55-year-old man presented with multiple, asymptomatic, yellowish papules on his face with a 4-year history, and two non-healing tumoral lesions on his nose with a 7-month history. He was a renal transplant recipient and had been treated with cyclosporine (ciclosporin) for 9 years. A biopsy from the asymptomatic, yellowish papule on the face showed sebaceous gland hyperplasia, and biopsies from the lesions on the nose revealed basal cell carcinomas. The lesions on the nose were excised.

Sebaceous gland hyperplasia and skin cancers are among the cutaneous neoplasms observed in renal transplant recipients receiving cyclosporine. To our knowledge, this is the third reported case of the coexistence of basal cell carcinomas and multiple sebaceous gland hyperplasias in a cyclosporine-treated renal transplant recipient.

References

  1. 1.
    Boschnakow A, May T, Assaf C, et al. Ciclosporin A-induced sebaceous gland hyperplasia. Br J Dermatol 2003; 149: 198–200PubMedCrossRefGoogle Scholar
  2. 2.
    Pakula A, Garden J. Sebaceous hyperplasia and basal cell carcinoma in a renal transplant patient receiving cyclosporine. J Am Acad Dermatol 1992; 26: 139–40PubMedCrossRefGoogle Scholar
  3. 3.
    Kirby B, Owen CM, Blewitt RW, et al. Cutaneous T-cell lymphoma developing in a patient on cyclosporin therapy. J Am Acad Dermatol 2002; 47: 165–7CrossRefGoogle Scholar
  4. 4.
    Engel F, Ellero B, Woehl-Jaegle ML, et al. Diffuse sebaceous hyperplasia of the face induced by cyclosporine. Ann Dermatol Venereol 2005; 132: 342–5PubMedCrossRefGoogle Scholar
  5. 5.
    Moloney FJ, Comber H, O’Lorcain P, et al. A population-based study of skin cancer incidence and prevalence in renal transplant recipients. Br J Dermatol 2006; 154: 498–504PubMedCrossRefGoogle Scholar
  6. 6.
    Jensen P, Hansen S, Moller B, et al. Skin cancer in kidney and heart transplant recipients and different long-term immunosuppressive therapy regimens. J Am Acad Dermatol 1999; 40: 177–86PubMedCrossRefGoogle Scholar
  7. 7.
    Fuente MJ, Sabat M, Roca J, et al. A prospective study of the incidence of skin cancer and its risk factors in a Spanish Mediterranean population of kidney transplant recipients. Br J Dermatol 2003; 149: 1221–6PubMedCrossRefGoogle Scholar
  8. 8.
    Ramsay HM, Fryer AA, Hawley CM. Non-melanoma skin cancer risk in the Queensland renal transplant population. Br J Dermatol 2002; 147: 950–6Google Scholar
  9. 9.
    Glover MT, Deeks JJ, Raftery MJ, et al. Immunosuppression and risk of non-melanoma skin cancer in renal transplant recipients. Lancet 1997; 349: 398PubMedCrossRefGoogle Scholar
  10. 10.
    Hiesse C, Rieu P, Kriaa F, et al. Malignancy after renal transplantation: analysis of incidence and risk factors in 1700 patients followed during a 25-year period. Transplant Proc 1997; 29: 831–3PubMedCrossRefGoogle Scholar
  11. 11.
    Bar BB, Benton EC, McLauren KM, et al. Human papilloma virus infection and skin cancer in renal allograft recipients. Lancet 1989; I: 124–9CrossRefGoogle Scholar
  12. 12.
    Bavinck JN, De Boer A, Vermeer BJ, et al. Sunlight, keratotic skin lesions and skin cancer in renal transplant recipients. Br J Dermatol 1993; 129: 242–9PubMedCrossRefGoogle Scholar
  13. 13.
    Bencini PL, Montagnino G, Salsa F, et al. Cutaneous lesions in 67 cyclosporintreated renal transplant recipients. Dermatologica 1986; 172: 24–30PubMedCrossRefGoogle Scholar
  14. 14.
    Salim A, Reece SM, Smith AG, et al. Sebaceous hyperplasia and skin cancer in patients undergoing renal transplant. J Am Acad Dermatol 2006; 55: 878–81PubMedCrossRefGoogle Scholar
  15. 15.
    de Berker DA, Taylor AE, Quinn AG, et al. Sebaceous hyperplasia in organ transplant recipients: shared aspects of hyperplastic and dysplastic processes? J Am Acad Dermatol 1996; 35: 696–9PubMedCrossRefGoogle Scholar
  16. 16.
    Marini M, Saponaro A, Remorino L, et al. Eruptive lesions in a patient with bone marrow transplantation. Int J Dermatol 2001; 40: 133–52PubMedCrossRefGoogle Scholar
  17. 17.
    Köhler LD, Kautzky F, Vogt HJ. Multiple cutaneous neoplasms in cyclosporine therapy after kidney transplantation. Hautarzt 1995; 46: 638–42PubMedCrossRefGoogle Scholar

Copyright information

© Adis Data Information BV 2010

Authors and Affiliations

  • Savaş Yayli
    • 1
  • Hikmet Akyazi
    • 2
  • Sevgi Bahadir
    • 1
  • Köksal Alpay
    • 1
  • Ümit Çobanoğlu
    • 3
  1. 1.Department of Dermatology, Faculty of MedicineKaradeniz Technical UniversityTrabzonTurkey
  2. 2.Department of DermatologyFatih State HospitalTrabzonTurkey
  3. 3.Department of Pathology, Faculty of MedicineKaradeniz Technical UniversityTrabzonTurkey

Personalised recommendations